Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Aug 7, 2019, 1:49 PM CDT for Trempealeau County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 1:49 PM CDT (18:49 UTC)
- Expired
- Aug 7, 2019, 2:15 PM CDT
- In force
- 26 min
- Issued by
- NWS La Crosse, WI
County Trempealeau County, WI
The radar
The La Crosse radar (KARX), 48 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282
WWUS83 KARX 071849
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
149 PM CDT Wed Aug 7 2019
WIZ032-033-071915-
Buffalo-Trempealeau-
149 PM CDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUFFALO AND
SOUTHERN TREMPEALEAU COUNTIES...
At 148 PM CDT, a strong thunderstorm was located near Arcadia, moving
east at 30 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Arcadia, Blair, Dodge, Ettrick, Highway 95 And County D, Beach
Corners, Thimble Park, Highway 95 And County C, North Creek, Peacock
Hill, Tamarack, Frenchville, Square Bluff, Iduna and Hegg.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4432 9165 4432 9117 4425 9117 4425 9115
4409 9115 4412 9166
TIME...MOT...LOC 1848Z 290DEG 26KT 4419 9152
$$
WetenkampWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:59 PM CDT, 50 minutes earlier.
Area forecast discussion, Aug 7, 12:59 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1259 PM CDT Wed Aug 7 2019 .SHORT TERM...(Today and Tonight) Issued at 200 AM CDT Wed Aug 7 2019 Upper level shortwave trough driving east across southern Canada today, skirting over the northern great lakes tonight. A sfc cold front will precede the trough into the region, with current timing sliding it across the local area between roughly 20-04z. Not an overly convergent front, mostly in the 900 mb layer. Little/if any upper level jet support (unlike the Tue night storm system) while the bulk of the mid/upper level shortwave energy hugs northern WI and northward. Low level moisture will be on the increase, with sfc tds expected to climb into the mid/upper 60s with resulting SBCAPES around 2k J/kg or so. Shear remains mostly displaced west into the colder air, although could be some overlap with 30 kts in the 0-3km layer. That said, the front and better instability could out pace the shear. While PWs will be on the climb, perhaps up to 1 3/4 inches, warm cloud depths marginal at less than 3.5 K and not much for low level moisture transport. Overall, should see convection spark this afternoon, mostly starting in the north, spreading southwest along/ahead of the sfc front. How far south is still in question. Higher chances still favored along north of I-94 (better forcing, deeper saturation). Expect some stronger storms given the anticipated instability, but with uncertainties with shear, severe threat may be isolated in nature. If better shear could be realized, so would the severe potential (greater). In the end, think a watch is still likely for later this afternoon/evening for northern parts of WI - how far south is a question. Hail and wind are the main threats. .LONG TERM...(Thursday through Tuesday) Issued at 200 AM CDT Wed Aug 7 2019 Models still firm in making the end of the work week quite pleasant. Weak high pressure still slated to build in post the Wed system with drier and cooler air accompanying it. Dry, sunny with highs mostly in the 70s. For the weekend, the EC and GFS also remain in pretty good agreement with topping an upper level ridge over the rockies/northern plains with bits of shortwave energy. How much of a punch these will pack is uncertain, with some differences in timing. As of now, most agreement lies in bringing related shower/storm chances in for Sat night/Sun morning. Change in airmass (lower Tds, not as warm) look to minimize potential instability, with timing of shortwave energy also not favorable. Overall, not seeing much of a strong (or severe for that matter) threat in this time period. Looking ahead, models suggesting a pattern shift to more zonal for next week. Temperatures should moderate to more seasonable normals, with periodic shortwave troughs bringing shower/storm chances. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1259 PM CDT Wed Aug 7 2019 Isolated thunderstorms are possible through early evening but the bulk of this activity should stay northeast of the TAF sites. Otherwise, plan on VFR conditions. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Rieck LONG TERM....Rieck AVIATION...Wetenkamp
Hazardous weather outlook, Aug 7, 4:15 AM CDT, 9 hours 34 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 415 AM CDT Wed Aug 7 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-081000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 415 AM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are possible this afternoon and evening. A few could be strong, potentially severe. Main threats include hail and locally strong winds. The higher threat currently lies along and north and east of Interstate 94, but could spread farther south. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There are occasional small storm chances from Saturday into next week. Severe weather is not currently expected. .SPOTTER INFORMATION STATEMENT... A few local spotter groups could be needed this afternoon and evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck
In the hours before
Special weather statement, Aug 7, 1:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
149 PM CDT Wed Aug 7 2019
WIZ032-033-071915-
Buffalo-Trempealeau-
149 PM CDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUFFALO AND
SOUTHERN TREMPEALEAU COUNTIES...
At 148 PM CDT, a strong thunderstorm was located near Arcadia, moving
east at 30 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Arcadia, Blair, Dodge, Ettrick, Highway 95 And County D, Beach
Corners, Thimble Park, Highway 95 And County C, North Creek, Peacock
Hill, Tamarack, Frenchville, Square Bluff, Iduna and Hegg.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4432 9165 4432 9117 4425 9117 4425 9115
4409 9115 4412 9166
TIME...MOT...LOC 1848Z 290DEG 26KT 4419 9152
WetenkampThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:23 PM CDT | Special Weather Statement | ARX | Jackson | 67 min |
| Aug 7, 2:31 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Monroe | 37 min |
| Aug 7, 3:31 PM CDT | Special Weather Statement | ARX | Taylor | 59 min |
| Aug 7, 5:20 PM CDT | Special Weather Statement | ARX | Clark, Taylor | 55 min |
| Aug 7, 5:31 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 44 min |
| Aug 7, 5:40 PM CDT | Special Weather Statement | ARX | Eau Claire | 50 min |
| Aug 7, 6:34 PM CDT | Special Weather Statement | ARX | Jackson | 56 min |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.